Alert archive / Kentucky / River Flood Warnings in 2014
River Flood Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Feb 5, 2014, 12:38 AM EST for Estill County, Powell County, Kentucky. It took effect at Feb 5, 2014, 7:00 PM EST. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2014, 12:38 AM EST (05:38 UTC)
- In effect from
- Feb 5, 2014, 7:00 PM EST
- Expired
- Feb 7, 2014, 1:30 AM EST
- In force
- 31 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Estill County, KY, Powell County, KY
The radar
The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River at Clay City (CYCK2). The gauge peaked at 17.36 ft at Feb 6, 2014, 10:00 AM EST.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03283500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
998
WGUS43 KJKL 050538
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1238 AM EST WED FEB 5 2014
...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY...
THE RED RIVER AT CLAY CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT.
CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY
THIS FORECAST TAKE NECESSARY PRECAUTIONS.
THE NEXT UPDATE WILL BE ISSUED BY 10 AM WEDNESDAY.
&&
KYC065-197-051738-
/O.NEW.KJKL.FL.W.0002.140206T0300Z-140207T0630Z/
/CYCK2.1.ER.140206T0300Z.140206T1800Z.140207T0030Z.NO/
1238 AM EST WED FEB 5 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
* FLOOD WARNING FOR
THE RED RIVER AT CLAY CITY.
* FROM THIS EVENING TO LATE THURSDAY NIGHT.
* AT 12:15 AM WEDNESDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING
AND CONTINUE TO RISE TO NEAR 17.3 FEET BY THURSDAY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* AT 17.0 FEET...LOW LYING AREAS FLOOD. MAPLE STREET NEAR THE RED
RIVER RANCH AS WELL AS POMPEII ROAD OFF OF HIGHWAY 15 ARE
IMPASSABLE.
LAT...LON 3788 8405 3788 8367 3783 8340 3775 8343
3780 8374 3780 8397
$$3 follow-up statements
128 WGUS83 KJKL 051544 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1044 AM EST WED FEB 5 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE RED RIVER AT CLAY CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 6 PM. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. && KYC065-197-060344- /O.EXT.KJKL.FL.W.0002.140206T0000Z-140206T1200Z/ /CYCK2.1.ER.140206T0000Z.140206T0000Z.140206T0600Z.NO/ 1044 AM EST WED FEB 5 2014 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT CLAY CITY. * UNTIL THURSDAY MORNING. * AT 10:15 AM WEDNESDAY THE STAGE WAS 15.2 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * AT 17.0 FEET...LOW LYING AREAS FLOOD. MAPLE STREET NEAR THE RED RIVER RANCH AS WELL AS POMPEII ROAD OFF OF HIGHWAY 15 ARE IMPASSABLE. $$ JMW
455 WGUS83 KJKL 051958 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 258 PM EST WED FEB 5 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE KENTUCKY RIVER NEAR RAVENNA THE RED RIVER AT CLAY CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11`PM. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. && KYC065-060758- /O.CON.KJKL.FL.W.0001.000000T0000Z-140207T0600Z/ /RAVK2.1.ER.140205T1831Z.140206T1200Z.140207T0000Z.UU/ 258 PM EST WED FEB 5 2014 THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER NEAR RAVENNA. * AT 2:15 PM WEDNESDAY THE STAGE WAS 21.1 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING. * AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK. $$ KYC065-197-060757- /O.CON.KJKL.FL.W.0002.140206T0000Z-140206T1200Z/ /CYCK2.1.ER.140206T0000Z.140206T0000Z.140206T0600Z.NO/ 258 PM EST WED FEB 5 2014 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT CLAY CITY. * FROM THIS EVENING TO THURSDAY MORNING. * AT 2:15 PM WEDNESDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * AT 17.0 FEET...LOW LYING AREAS FLOOD. MAPLE STREET NEAR THE RED RIVER RANCH AS WELL AS POMPEII ROAD OFF OF HIGHWAY 15 ARE IMPASSABLE.. $$ DUSTY
063 WGUS83 KJKL 060355 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1055 PM EST WED FEB 5 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE RED RIVER AT CLAY CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 8 AM. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. && KYC065-197-060425- /O.CAN.KJKL.FL.W.0002.000000T0000Z-140206T1200Z/ /CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1055 PM EST WED FEB 5 2014 THE FLOOD WARNING IS CANCELLED FOR THE RED RIVER AT CLAY CITY. * AT 10:15 PM WEDNESDAY THE STAGE WAS 16.4 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 16.9 FEET AFTER MIDNIGHT TONIGHT. * AT 17.0 FEET...LOW LYING AREAS FLOOD. MAPLE STREET NEAR THE RED RIVER RANCH AS WELL AS POMPEII ROAD OFF OF HIGHWAY 15 ARE IMPASSABLE.. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 4, 9:40 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 4, 9:40 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 940 PM EST TUE FEB 4 2014 .UPDATE... ISSUED AT 940 PM EST TUE FEB 4 2014 01Z SFC ANALYSIS SHOWS A DEVELOPING AREA OF LOW PRESSURE RUNNING NORTHEAST INTO OUR PART OF KENTUCKY. THIS HAS BROUGHT A MIXED BAG OF PRECIPITATION TO THE AREA WITH FREEZING RAIN THE MOST DOMINATE RESULT ALONG AND NORTH OF THE MOUNTAIN PARKWAY. THERE IS ALSO FREEZING RAIN AND GLAZING GOING ON OVER THE RIDGES FOR THE NORTHERN HALF OF THE AREA...INCLUDING HERE AT JKL. HOWEVER...WITH THE LOSS OF THE MESONET DATA...CRITICAL TEMPERATURE DATA HAS BEEN HARD TO COME BY THIS EVENING ESPECIALLY IN THE VALLEYS. TWITTER AND FACEBOOK REPORTS ALONG WITH A FEW NON NWS REPORTING SITES HAVE HELPED TO COMPENSATE AND GIVEN US A GOOD PICTURE OF WHAT IS GOING ON. TEMPERATURES WILL BE RISING THROUGH THE REMAINDER OF THE EVENING AND OVERNIGHT...BUT WILL BE SLOW TO CROSS FREEZING IN MANY LOCATIONS SO CONCERN REMAINS FOR THE GLAZING TO CONTINUE FOR SEVERAL MORE HOURS IN PLACES THAT ARE CURRENTLY SUB FREEZING. LOCATIONS ALONG AND NORTH OF INTERSTATE 64 ARE MAKING OUT WITH MORE QPF AND FREEZING RAIN SO HAVE UPPED THEIR TOTALS WITH THIS UPDATE. THIS PUSHED A FEW MORE COUNTIES INTO THE WARNING CATEGORY. AS A RESULT...DRAGGED THE WARNING LINE SOUTH AND ADDED A TIER...RIDGE FOCUSED...TO THE ADVISORY. OUTSIDE OF THE I-64 CORRIDOR...THE VALLEYS AND MOST PLACES SOUTH OF THE MOUNTAIN PARKWAY ARE JUST SEEING RAIN...IF ANYTHING AT ALL. DO EXPECT THE ADVISORIES TO BE DROPPED FAIRLY QUICKLY ONCE THE RIDGES COME ABOVE FREEZING EARLY OVERNIGHT. THE NORTHERN LOCATIONS WILL LIKELY HOLD ON FOR A BIT LONGER UNTIL BETTER WARMING TAKES HOLD LATE TONIGHT. EVERYTHING HAS BEEN UPDATED INCLUDING THE ICE ACCUMULATION GRIDS... ZONES...WSW...AND HWO. THE GRIDS HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 301 PM EST TUE FEB 4 2014 AS THE LOW PRESSURE SYSTEM APPROACHES TONIGHT...IT WILL OVERRUN THE AREA WITH WIDESPREAD PRECIPITATION. THE TYPE OF PRECIPITATION EXPECTED WILL GET A LITTLE TRICKY. THE DENSE CLOUD COVERED EXPERIENCED ACROSS MOST OF THE ARE TODAY REALLY HELD DOWN TEMPERATURES DOWN. AS A RESULT...THERE ARE POCKETS...MAINLY NORTH OF JACKSON...WHERE THE TEMPERATURES HAVE STAYED BELOW 32 DEGREES. IN THESE AREAS...THERE WILL BE A CHANCE FOR FREEZING RAIN. THE MOST LIKELY AREA IS IN FLEMING COUNTY...WHERE TEMPERATURES HAVE BEEN THE COLDEST. WHEN THE RAIN STARTS COMING DOWN HARDER...THE WARMER RAIN WILL ACTUALLY WARM THE SURFACE AND SHOULD MELT A LOT OF THE ICE AWAY. IT IS IMPOSSIBLE TO DETERMINE HOW MUCH WILL BE LEFT. IN AREAS UNDER THE ADVISORY...IT IS LIKELY THAT ALL OF THE ICE WILL BE MELTED. THE NEXT PROBLEM IS THE RAINFALL. THE ALREADY SATURATED...AND IT PLACES PARTIALLY FROZEN GROUND...WILL CAUSE ALMOST ALL OF THE RAIN TO IMMEDIATELY RUN OFF. IN ADDITION...ANY SNOW THAT IS STILL REMAINING WILL MELT AND RUN AWAY. AN ICE JAM COULD ALSO CREATE PROBLEMS. CONSIDERING THE SOME RIVERS AND STREAMS ARE ALREADY RUNNING HIGH...THIS COULD RESULT IN LOCALIZED FLOODING AS WELL AS FLOODING ON THE KENTUCKY AND RED RIVERS. THE AREA AROUND RAVENNA...COULD ACTUALLY APPROACH MODERATE FLOODING BY THE THE TIME IT CRESTS ON THURSDAY MORNING. THE RED RIVER NEAR CLAY CITY WILL ALSO BE QUITE VULNERABLE FOR FLOODING. THE MODELS DIFFER ON HOW MUCH RAIN TO EXPECT...SO THE STAYED VERY CLOSE TO THE WPC FORECAST. SOME POST FRONTAL SNOW SHOWERS AND FLURRIES CAN BE EXPECTED...HOWEVER VERY LITTLE...IF ANY...ACCUMULATION IS EXPECTED. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 151 PM EST TUE FEB 4 2014 SOME SHALLOW MOISTURE WILL LINGER INTO THURSDAY MORNING...PROVIDING A FEW FLURRIES TO START THE DAY. BY THE AFTERNOON WINDS SHOULD TURN MORE WESTERLY OR SOUTHWESTERLY WITH CLOUDS BREAKING UP. WHILE A WEAK SHORTWAVE WILL PASS TO THE SOUTH ON FRIDAY...IT LOOKS LIKE MOISTURE WILL BE LIMITED WITH NOTHING MORE THAN A FEW FLURRIES OR SPRINKLES POSSIBLE. THIS WILL LEAD US INTO THE UPCOMING WEEKEND... MODELS REMAIN IN DISAGREEMENT REGARDING THE NEXT WEATHER SYSTEM TO IMPACT THE AREA THIS WEEKEND. WITH THAT WILL PLAN TO STICK WITH A BLEND OF THE MODELS WITH A MIX OF RAIN AND SNOW AT TIMES. DEPENDING ON THE TRACK WE COULD SEE A BIT BETTER SNOWFALL...BUT OVERALL SYSTEM SEEMS RATHER DISORGANIZED AS IT CROSSES THE AREA THIS WEEKEND...SO HEAVIER AMOUNTS SEEM IN QUESTION. IN FACT...12Z ECMWF SHOWS UP VIRTUALLY BEING SPLIT BY TWO WAVES WITH VERY LITTLE SNOW ACROSS THE AREA. NO MATTER THE TRACK...AS THE SYSTEM DEPARTS LATE THIS WEEKEND...COLD AIR SHOULD SPREAD BACK ACROSS THE AREA WITH SOME UPSLOPE SNOW SHOWERS POSSIBLE LATE IN THE WEEKEND. BEYOND THIS SYSTEM...LOOKS LIKE HIGH PRESSURE WILL FINALLY SETTLE IN FOR NEXT WEEK WITH A GOOD WARMING TREND AS IT SLIDES EAST BY MID TO LATE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 740 PM EST TUE FEB 4 2014 IFR TO LIFR LOW CLOUDS AND VIS WILL HOLD IN THROUGH MUCH OF THE NIGHT AS A SATURATED COLUMN MOVES OVER EAST KENTUCKY. THIS WILL BRING RAIN...LOCALLY HEAVY...AND FREEZING RAIN TO THE AREA INTO WEDNESDAY MORNING. LOOK FOR CONDITIONS TO IMPROVE DURING THE HOURS AFTER SUN UP ON WEDNESDAY...BUT STILL BE NO BETTER THAN MVFR FOR MOST LOCATIONS. WINDS GENERALLY 10 KTS OR LESS WILL SWITCH AROUND TO THE SOUTHEAST THIS EVENING BECOMING SOUTH LATER TONIGHT BEFORE SHIFTING TO THE WEST AT 10 TO 15 KTS WEDNESDAY MORNING. WINDS JUST OFF THE SURFACE WILL BE MUCH HIGHER THROUGH THE NIGHT...THOUGH...SO HAVE ADDED A LLWS REMARK FOR 35 KTS FROM THE SOUTH ABOUT 2K FEET ALOFT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. WINTER STORM WARNING UNTIL 10 AM EST WEDNESDAY FOR KYZ044- 050>052. WINTER WEATHER ADVISORY UNTIL 4 AM EST WEDNESDAY FOR KYZ058>060- 068-069-104-106>109-111-112-114. && UPDATE...GREIF SHORT TERM...JJ LONG TERM...KAS AVIATION...GREIF
Hazardous weather outlook, Feb 4, 9:10 PM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 910 PM EST TUE FEB 4 2014 KYZ044-050>052-060515- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 910 PM EST TUE FEB 4 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. FREEZING RAIN WILL CONTINUE FOR MUCH OF THE NIGHT. BETWEEN A QUARTER AND A HALF AN INCH OF ICE ACCUMULATION IS POSSIBLE. ADDITIONALLY...THE RAIN WILL FALL HEAVY AT TIMES TONIGHT...POSSIBLY LEADING TO MINOR FLOODING OF CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW IS POSSIBLE ON WEDNESDAY...AS WELL AS FROM FRIDAY NIGHT THROUGH EARLY MONDAY MORNING. THE RAIN FROM TONIGHT WILL CAUSE STREAMS AND RIVER TO RUN HIGH THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ICE AMOUNTS...AS WELL AS ANY INSTANCES OF FLOODING TONIGHT AND WEDNESDAY. KYZ058>060-068-069-104-106>109-111-112-114-060515- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE 910 PM EST TUE FEB 4 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A MIXTURE OF RAIN AND FREEZING RAIN WILL AFFECT THE AREA TONIGHT. AROUND A TENTH OF AN INCH OF ICE ACCUMULATION IS POSSIBLE FROM THIS FOR MOST PLACES WITH UP TO A QUARTER OF AN INCH ON THE RIDGES. ADDITIONALLY...RAIN WILL FALL HEAVY AT TIMES TONIGHT...POSSIBLY LEADING TO MINOR FLOODING OF CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW IS POSSIBLE ON WEDNESDAY...AS WELL AS FROM FRIDAY NIGHT THROUGH EARLY MONDAY MORNING. THE RAIN FROM TONIGHT WILL CAUSE STREAMS AND RIVER TO RUN HIGH THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ICE AMOUNTS TONIGHT...AS WELL AS ANY INSTANCES OF FLOODING TONIGHT AND WEDNESDAY. KYZ079-080-083>088-110-113-115>120-060515- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER... HYDEN...WHITESBURG...INEZ...PIKEVILLE 910 PM EST TUE FEB 4 2014 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. LOCAL POCKETS OF SNOW AND FREEZING RAIN WILL BE POSSIBLE AT TIMES THIS EVENING...MAINLY ON THE RIDGES NORTH OF THE HAL ROGERS PARKWAY. RAIN WILL FALL HEAVY AT TIMES TONIGHT...POSSIBLY LEADING TO FLOODING OF CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SIGNIFICANT RISES WILL OCCUR ALONG PORTIONS OF THE CUMBERLAND... KENTUCKY...AND LICKING RIVER BASINS THROUGH THE MIDDLE OF THE WEEK. SNOW IS POSSIBLE WEST OF A LINE FROM FRENCHBURG TO LONDON ON WEDNESDAY...AS WELL AS SOUTHEAST OF A LINE FROM PAINTSVILLE TO WHITLEY CITY WEDNESDAY NIGHT. SNOWFALL IS POSSIBLE AT TIMES ACROSS ALL OF EASTERN KENTUCKY FROM FRIDAY NIGHT THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ICING TONIGHT AS WELL AS FLOODING THROUGH THE NIGHT INTO WEDNESDAY. JJ/GREIF
In the hours before
Local storm report, Feb 4, 8:41 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
841 PM EST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FREEZING RAIN IDA MAY 37.52N 83.77W
02/04/2014 E0.00 INCH LEE KY TRAINED SPOTTER
A GLAZE OF ICE HAS FORMED ON ELEVATED SURFACES OVER THE
PAST HOUR.
&&
SHALLENBERGERLocal storm report, Feb 4, 9:10 PM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
910 PM EST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FREEZING RAIN HILLSBORO 38.29N 83.66W
02/04/2014 E0.00 INCH FLEMING KY TRAINED SPOTTER
ICE HAS ACCUMULATED A GLAZING ON SURFACES WITHIN THE PAST
HOUR.
&&
SHALLENBERGERLocal storm report, Feb 4, 10:19 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1019 PM EST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM FREEZING RAIN 4 SE JACKSON 37.52N 83.33W
02/04/2014 M0.10 INCH BREATHITT KY OFFICIAL NWS OBS
A TENTH OF AN INCH OF ICE WAS RECORDED AT THE JACKSON
WEATHER OFFICE.
&&
SHALLENBERGERLocal storm report, Feb 4, 10:37 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1037 PM EST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM FREEZING RAIN JEFFERSONVILLE 37.97N 83.83W
02/04/2014 E0.25 INCH MONTGOMERY KY TRAINED SPOTTER
PINE TREES BEING WEIGHTED DOWN WITH LIMBS FALLING AS
WELL.
&&
SHALLENBERGERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 10:11 PM EST | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery, Rowan | 6 hr |
| Feb 4, 11:55 PM EST | Areal Flood Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more | 25 hr |
| Feb 5, 2:59 AM EST | Areal Flood Advisory | JKL | Breathitt, Elliott, Johnson, Lee, Magoffin, Menifee and 5 more | 6 hr |
| Feb 5, 4:01 AM EST | Freezing Rain Advisory | JKL | Bath, Fleming, Montgomery, Rowan | 4 hr |
| Feb 5, 10:12 AM EST | Areal Flood Warning | JKL | Estill | 6 hr |
| Feb 5, 6:34 PM EST | Winter Weather Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 9 hr |
Nearby
River Flood Warnings in Kentucky, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.